Aspirin or paracetamol: which is better for pain and temperature?

Paracetamol or aspirin: these drugs are similar, but differ in the regimen, mechanisms of action, safety and effectiveness in pain and temperature.

Pain and fever often accompany injuries and illnesses..

These conditions strongly affect people's daily lives and require competent medical treatment..

Paracetamol and aspirin are some of the most popular antipyretic and analgesic drugs available in pharmacies without a doctor’s prescription..

Paracetamol (acetaminophen) belongs to the group of non-narcotic painkillers and antipyretics - analgesics, antipyretics. Available in the form of capsules, tablets, suppositories, suspensions, sachets, as well as in the form of on / in the introduction.

Famous brands: Efferalgan, Panadol, Rapidol, Milistan, Tsefekon.

Paracetamol is part of the numerous combination preparations for the symptomatic treatment of colds: Fervex, Pharmacitron, Coldrex, etc..

Aspirin (acetylsalicylic acid) belongs to the group of non-steroidal anti-inflammatory drugs, or NSAIDs. It has a pronounced antipyretic and moderate analgesic and anti-inflammatory effect; prevents the appearance of blood clots. Available in the form of tablets, there are no forms for iv administration.

Famous brands: Aspirin-Bayer, Uppsarin, Asafen.

Acetylsalicylic acid can be found in combination preparations, including with acetaminophen: citramon, citropack, ascofen, ascopar, etc..

How paracetamol and aspirin work?

Both drugs are used to anesthetize and lower fever..

They have a similar mechanism of action, acting on the central nervous system. The main targets of both drugs are cyclooxygenases and prostaglandins. By blocking the action of prostaglandins in the brain, paracetamol and aspirin effectively normalize body temperature..

What is the difference between aspirin and paracetamol?

The first difference is that paracetamol has almost no anti-inflammatory effect. The fact is that in the muscles and other peripheral tissues of the body, the action of the drug is blocked by special enzymes - peroxidases.

On the one hand, because of this, we are satisfied only with the central effects - antipyretic and analgesic. On the other hand, due to the absence of a harmful effect on the mucous membrane of the stomach and intestines, paracetamol can be taken with gastritis.

The second difference is that aspirin inhibits the synthesis of thromboxanes, important molecules for the blood coagulation process. Therefore, prolonged use of small doses of the drug reduces the risk of blood clots (myocardial infarction, ischemic stroke).

Unlike paracetamol, aspirin can cause bleeding..

When to take Aspirin (Upsarin)?

The drug can be taken to relieve pain and inflammation caused by rheumatic conditions. Recommended for muscle pain, sprains, back pain, headache, toothache, as well as pain during menstruation.

Used for flu and colds symptoms only in adults.

In low doses, it is prescribed for the prevention of blood clots.

When to take paracetamol (Panadol)?

The drug is recommended for the relief of head, tooth, joint, muscle and menstrual pain of mild or moderate intensity. It can be used as an antipyretic for febrile conditions in adults and children..

Who should not take Upsarin?

Aspirin can cause problems such as ulceration of the gastric mucosa, bleeding, suffocation (“aspirin asthma”), impaired liver and kidney function

Acetylsalicylic acid is not prescribed for children under 15 years of age!

General contraindications:

• Hypersensitivity to salicylates

• Asthma triggered by NSAIDs and acetylsalicylic acid

• Conditions predisposing to bleeding

• Acute gastrointestinal ulcers

• Hepatic or renal failure

• Heart failure

Aspirin is dangerous with a deficiency of the enzyme glucose-6-phosphate dehydrogenase.

Who should not take Panadol?

Paracetamol is recognized as the safest of this pair. When taken in usual doses, it rarely causes side effects. The main problem is the hepatotoxic effect - liver damage when taking high doses.

The drug is well tolerated in asthma, gastritis and gastric ulcer..

In special forms, it is prescribed to children starting from 2 months of age!

General contraindications:

Alcoholism

• Severe liver damage

• Hepatic and renal failure

• Blood diseases (severe anemia)

• Hypersensitivity

What drug is safe during pregnancy and lactation?

Suppression of the synthesis of prostaglandins in peripheral tissues can adversely affect the development of the embryo and fetus, so taking NSAIDs during pregnancy is undesirable.

Aspirin should not be taken during pregnancy, especially in the first and second trimester. In the third trimester, acetylsalicylic acid can cause premature closure of the ductus arteriosus and pulmonary hypertension..

At the end of pregnancy, the drug can inhibit uterine contractions.

With lactation, aspirin can be taken without exceeding the recommended doses and duration of treatment. The drug passes into breast milk in minimal quantities. Negative reactions from the child are not described.

During pregnancy, paracetamol can be taken at any time if the expected benefit outweighs the potential risk. In vivo studies did not reveal any impaired fetal development or a negative effect on the mother's body.

Paracetamol for lactation is considered a safe option for pain and temperature, if the recommended doses and duration of administration are strictly observed.

How to take paracetamol and aspirin?

Paracetamol (Panadol)

The body breaks down most of the standard dose of paracetamol and excretes it in the urine. A portion of the drug is transformed into a toxic by-product to the liver..

If you take Panadol in high doses or combine it with other medicines containing acetaminophen, the risk to the liver increases.

An average healthy adult should take no more than 4000 mg of acetaminophen per day. For some people, doses from 3000 mg can cause problems, so do not exceed this figure..

Aspirin (Upsarin)

Adults and adolescents over 15 years of age are allowed to take 300-900 mg of acetylsalicylic acid every 4-6 hours as needed.

The maximum daily dose should not exceed 4000 mg.

How Aspirin and Paracetamol Combine With Other Medicines?

Possible unwanted interactions with paracetamol:

Warfarin

• Isoniazid

• Carbamazepine

• Phenobarbital

• Phenytoin

• Diflunisal

Keep in mind that pharmacies sell hundreds of drugs containing paracetamol in a variety of combinations. Consult with your doctor or pharmacist to avoid taking these medicines at the same time.!

Possible unwanted interactions with aspirin:

• Methotrexate

• Diuretic drugs

ACE inhibitors (captopril, enalapril, etc.)

• Warfarin and other anticoagulants

• Beta-blockers (atenolol, metoprolol, etc.)

• Other non-steroidal anti-inflammatory drugs

• Valproic acid (Depakine)

• Phenytoin and others.

Both drugs are not recommended for combination with alcohol.!

What is better for pain and temperature?

For pain of preference, paracetamol due to better safety profile.

Only acetylsalicylic acid has anti-inflammatory effect.

As an antipyretic, you can choose any drug, depending on tolerance. For pregnant women and children under 15 years of age, paracetamol is the No. 1 drug.

With asthma, gastritis, a stomach ulcer, a tendency to bleed, or with anticoagulant therapy, paracetamol is safer.

In severe liver diseases, it is better to take aspirin.

More news

© Copyright 2019-2020 | zentherapycenter.com. All rights reserved.